Alert archive / West Virginia / Freeze Warnings in 2008

Freeze Warning 2, NWS Charleston, WV

April 14, 20089 counties in Ohio; 15 counties in West Virginia; 4 counties in Kentucky

NWS Charleston, WV issued this freeze warning at Apr 14, 2008, 2:55 PM EDT for 9 counties in Ohio; 15 counties in West Virginia; 4 counties in Kentucky. It took effect at Apr 15, 2008, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2008, 2:55 PM EDT (18:55 UTC)
In effect from
Apr 15, 2008, 2:00 AM EDT
Expired
Apr 15, 2008, 9:00 AM EDT
In force
7 hr
Issued by
NWS Charleston, WV
All 28 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Boone County, WV, Cabell County, WV, Clay County, WV, Jackson County, WV, Kanawha County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Roane County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 52 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2008-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2008-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRLX 141855
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
255 PM EDT MON APR 14 2008

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>010-013>017-
024>027-150300-
/O.NEW.KRLX.FZ.W.0002.080415T0600Z-080415T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-MINGO-
LOGAN-BOONE-CLAY-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...HARTS...
ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY
255 PM EDT MON APR 14 2008

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. 

HIGH PRESSURE OF CANADIAN ORIGIN WILL SETTLE OVER THE AREA
TONIGHT...ALLOWING SKIES TO CLEAR THIS EVENING AND WINDS TO
DIMINISH. THIS WILL LEAD TO TEMPERATURES FALLING BELOW FREEZING
LATER TONIGHT...WITH TEMPERATURES IN THE 28 TO 32 DEGREE RANGE BY
MORNING. TEMPERATURES WILL RAPIDLY RISE TO ABOVE FREEZING BY MID
MORNING TUESDAY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
2 follow-up statements
000 
WWUS71 KRLX 150126
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
926 PM EDT MON APR 14 2008

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>010-013>017-
024>027-150930-
/O.CON.KRLX.FZ.W.0002.080415T0600Z-080415T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-MINGO-
LOGAN-BOONE-CLAY-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...HARTS...
ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY
926 PM EDT MON APR 14 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY.

HIGH PRESSURE OF CANADIAN ORIGIN WILL SETTLE OVER THE AREA
OVERNIGHT...ALLOWING THE SKY TO CLEAR AND WINDS TO DIMINISH. THIS
WILL LEAD TO TEMPERATURES FALLING BELOW FREEZING OVERNIGHT...WITH
TEMPERATURES IN THE 28 TO 32 DEGREE RANGE BY DAWN TUESDAY.

TEMPERATURES WILL RAPIDLY RISE TO ABOVE FREEZING BY MID MORNING
TUESDAY...BUT ANOTHER FROST OR FREEZE IS POSSIBLE TUESDAY NIGHT..

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

TRM
000 
WWUS71 KRLX 150823
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
423 AM EDT TUE APR 15 2008

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>010-013>017-
024>027-151630-
/O.NEW.KRLX.FZ.W.0003.080416T0600Z-080416T1300Z/
/O.CON.KRLX.FZ.W.0002.000000T0000Z-080415T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-MINGO-
LOGAN-BOONE-CLAY-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...HARTS...
ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY
423 AM EDT TUE APR 15 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY. A
FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

HIGH PRESSURE OF CANADIAN ORIGIN HAS SETTLED INTO THE AREA...ALLOWING
THE SKY TO CLEAR AND WINDS TO DIMINISH. THIS IS LEADING TO
TEMPERATURES THAT WILL FALL BELOW FREEZING...IN THE 28 TO 32
DEGREE RANGE BY DAWN TUESDAY.

TEMPERATURES WILL RAPIDLY RISE ABOVE FREEZING BY MID MORNING
TUESDAY. ANOTHER FREEZE IS LIKELY TUESDAY NIGHT WITH THE HIGH
PRESSURE REMAINING OVER THE AREA...GOOD RADIATIONAL COOLING...AND
LIGHT WINDS. LOW TEMPERATURES ONCE AGAIN WILL BE IN THE 28 TO 32
DEGREE RANGE...AND WILL RISE QUICKLY AFTER SUNRISE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this freeze warning went out at Apr 14, 2:55 PM EDT, 0 minutes earlier.

Area forecast discussion, Apr 14, 2:55 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
255 PM EDT MON APR 14 2008

.SYNOPSIS...
HIGH PRESSURE WILL SETTLE OVER THE AREA TONIGHT...AND THEN CONTINUE
THROUGH FRIDAY. LOW PRESSURE SYSTEM WILL IMPACT THE REGION OVER THE
WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
CLEARING LINE CURRENTLY ON A HTS-CRW-EKN LINE IS BEGINNING TO ERODE
MORE RAPIDLY AS DRIER AIR PUSHES SOUTHWARD ON NORTHERLY FLOW..AIDED
BY DIURNAL HEATING. HOWEVER...ENOUGH LOW LEVEL MOISTURE STILL
PRESENT FOR A CUMULUS FIELD THIS AFTERNOON WHERE IT HAD CLEARED.
THUS...FOR THE REMAINDER OF THIS AFTERNOON...AT LEAST PARTLY CLOUDY
NORTH AND CENTRAL...AND MOSTLY CLOUDY SOUTH. AS HIGH PRESSURE
SETTLES OVER THE AREA TONIGHT...WINDS WILL DIMINISH. CLOUDS WILL
ALSO RAPIDLY DIMINISH WITH LOSS OF HEATING THIS EVENING IN THE NORTH
AND CENTRAL...BUT CLEARING OF THE DEEPER LAYERED CLOUDS IN THE SOUTH
WILL BE SLOWER. EXPECT MOST CLOUDS WILL BE GONE BY DAWN. LOOKS TO BE
A BOUNDARY LAYER WIND TO KEEP THE AIR STIRRED JUST ENOUGH SO THAT
POSSIBLY ONLY VALLEYS AND ALONG RIVERS MAY SEE SOME FOG LATE
TONIGHT. WITH GENERAL CLEARING AND LIGHT WINDS OCCURRING
OVERNIGHT...THESE CONDITIONS WILL ALLOW TEMPERATURES TO FALL BELOW
FREEZING IN MOST AREAS. THUS...A FREEZE WARNING WILL BE ISSUED FOR
ALL AREAS THAT ARE INCLUDED IN THE GROWING SEASON AT TIME. TEMPS
TONIGHT WILL RANGE IN THESE AREA FROM 28 TO 32 DEGREES.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
HIGH PRESSURE...SURFACE AND ALOFT...WILL BE IN CONTROL OF OUR
WEATHER THROUGH THIS PERIOD.  MODELS ALSO CONTINUE TO INDICATE
MOISTURE WILL BE SCARCE AT ALL LEVELS.  AS A RESULT...EXPECT SUNNY
DAYS AND CLEAR NIGHTS SHOULD PREVAIL.  LIGHT WINDS AND CLEAR SKIES
MAY ALSO RESULT IN THE FORMATION OF FOG AT NIGHT IN THE FAVORED
VALLEY LOCATIONS.

HAVE USED A BLEND OF LATEST MAV/FWC/MET GUIDANCE THROUGH WED NIGHT.
BASED ON 850 TEMPS AND ABUNDANT SUNSHINE...WENT ABOVE MEX GUIDANCE
FOR HIGHS ON THURSDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE AND WARM WX CONTINUE FOR ONE MORE DAY FRIDAY THEN MUCH
UNCERTAINTY EXISTS THIS WEEKEND.  ECMWF/CMC/GFS CONTINUE TO PROVIDE
DIFFERENT SLTNS WITH RESPECT TO THE TRACK AND INTENSITY OF THE H5
CYCLONE.  ECMWF REMAINS THE FARTHEST N AND LESS INTENSE...WHILE GFS
IS THE STRONGEST AND FARTHER S OVER THE CAROLINAS.  GRIDS FOLLOW A
GFS/CMC BLEND WHICH TAKES THE TRACK OVER THE MID ATLANTIC STATES.
INITIALLY WARM FRONT PASSES FRI NGT WITH COLD FRONT PASSING SAT.
HIGHEST PROB OF PCPN COME SAT AHEAD OF THE FRONT.

UPR LVL PIECES OF ENERGY PASS SAT NGT AND SUN WARRANTING THE
CONTINUED MENTION OF RW.  THE WARM WX GOES BYE BYE THIS UPCOMING
WEEKEND WITH THE CLOUDS AND RW FCST.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
18Z MONDAY THRU 18Z TUESDAY...
CENTRAL AND SOUTHERN MOUNTAINS...IFR...IMPROVING TO MVFR CEILINGS BY
21Z...AND VFR CEILINGS BY 02Z. ELSEWHERE...VFR...EXCEPT MVFR SOUTH
OF A CRW-48I LINE BECOMING VFR BY 22Z. AFTER 00Z MOSTLY VFR...WITH
SOME MVFR VALLEY AND RIVER FOG 08Z-12Z.

AVIATION OUTLOOK /AFTER 18Z TUE/...NO SIG WX XPCTD.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZE WARNING FROM 2 AM TO 9 AM EDT TUESDAY FOR WVZ005>010-
     013>017-024>027.
OH...FREEZE WARNING FROM 2 AM TO 9 AM EDT TUESDAY FOR OHZ066-067-
     075-076-083>087.
KY...FREEZE WARNING FROM 2 AM TO 9 AM EDT TUESDAY FOR KYZ101>103-
     105.
VA...NONE.

&&

SYNOPSIS...JSH/29/JMV
NEAR TERM...JMV
SHORT TERM...JSH
LONG TERM...29
AVIATION...JMV
Hazardous weather outlook, Apr 14, 3:45 AM EDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
345 AM EDT MON APR 14 2008

OHZ066-067-075-076-083>085-WVZ037-038-046-047-150745-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
345 AM EDT MON APR 14 2008

...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

A FREEZE IS POSSIBLE AGAIN FOR LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FREEZE IS POSSIBLE FOR SOME COUNTIES TUESDAY MORNING AND AGAIN
WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ086-087-VAZ003-004-WVZ005>011-013>020-024>036-039-
040-150745-
GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-DICKENSON-
BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-
PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-
BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-UPSHUR-BARBOUR-
345 AM EDT MON APR 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A FROST OR FREEZE IS POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FROST OR FREEZE IS POSSIBLE TUESDAY MORNING AND AGAIN WEDNESDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TRM

Nearby

Freeze Warnings in West Virginia, 2008Freeze Warnings in Ohio, 2008Freeze Warnings in Kentucky, 2008Every freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.